Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 5:25 PM CST for Rutherford County, Wilson County, Tennessee. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 9, 2006, 6:00 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 5:30 PM CST | TSTM WND DMG | 11 E Lebanon, TN | GARAGE DEMOLISHED AND BLOWN 100 TO 150 FEET INTO THE WOODS AND LARGE TREE LIMBS DOWN AT 2825 SWINDELL HOLLOW ROAD. HALF THE ROOF BLOWN OFF A HOUSE AT 2880 SWINDELL HOLLOW ROAD. ALL OF THIS DAMAGE IS IN EXTREME EASTERN WILSON COUNTY. |
| Mar 9, 5:30 PM CST | TSTM WND DMG | 11 E Lebanon, TN | GARAGE DEMOLISHED AND BLOWN ABOUT 10 TO 20 FEET. LARGE TREES DOWN ON SWINDELL HOLLOW ROAD. PORCH DEMOLISHED AND ROOF DAMAGED AT ANOTHER HOUSE ON SWINDELL HOLLOW ROAD. ALL OF THIS DAMAGE IS IN EXTREME EASTERN WILSON COUNTY NORTH OF INTERSTATE 40. |
| Mar 9, 5:30 PM CST | TSTM WND DMG | 11 E Lebanon, TN | TREES DOWN COUNTY WIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:40 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 092326
SVROHX
TNC149-189-100000-
/O.NEW.KOHX.SV.W.0019.060309T2325Z-060310T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUTHERFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MURFREESBORO
WILSON COUNTY IN TENNESSEE
* UNTIL 600 PM CST
* AT 524 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF WATERTOWN TO 14 MILES SOUTH OF
MURFREESBORO...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
HARTSVILLE TO 14 MILES SOUTH OF MURFREESBORO...AND MOVING EAST AT
45 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
LAT...LON 3627 8612 3597 8601 3599 8609 3596 8615
3592 8614 3565 8624 3568 8634 3563 8639
3567 8644 3631 8629 3634 8627 3630 8625
3634 8620
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:47 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 9, 3:47 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CST THU MAR 9 2006 .SHORT TERM...STORMS ARE NOW MAKING THEIR WAY INTO SOUTHWEST MIDDLE TENNESSEE, WITH WARNINGS ALREADY BEING ISSUED. MAIN LINE OF STORMS SHOWS A LINE ECHO WAVE PATTERN OVER PERRY, DECATUR, AND BENTON COUNTIES. COMPUTER MODELS ARE SHOWING THE PEAK TIME FOR ACTIVE WEATHER AT NASHVILLE TO BE RIGHT AT 00Z. THE SPECIAL SOUNDING DONE HERE AT 18Z SHOWS THE ENVIRONMENT IS NOT ALL THAT UNSTABLE, WITH A LIFTED INDEX OF +3.4, AND A MINISCULE POSITIVE AREA. THE BIG INHIBITOR APPEARS TO BE A CAP BASED AT 850 MB. BUT THERE IS PLENTY OF WIND SHEAR OUT THERE, AS THE 0-3 KM HELICITY WAS 732. WIND SPEED AT 2,000 WAS 42 KNOTS, THEN 48 KNOTS AT 3,000 FEET, 48 KNOTS AT 3,000 FEET, 56 KNOTS AT 4,000 FEET, AND 62 KNOTS AT 6,000 FEET. THE SOUNDING SHOWS A DEEP DRY LAYER BETWEEN 600 AND 850 MB, WHICH IS ABOUT 9,300 FEET THICK. AT ANY RATE, EVEN A HEAVY RAINSHOWER COULD BRING DOWN A DOWNBURST CAPABLE OF DOING DAMAGE, AS VOLATILE AS THE LOW-LEVEL WIND FIELD IS. THE LINE OF STORMS WILL WEAKEN ONCE IT GETS EAST OF NASHVILLE. STILL, THE SEVERE THUNDERSTORM WATCH EXTENDING TO THE PLATEAU IS A GOOD CALL BY THE SPC GIVEN THE CURRENT ENVIRONMENT. HAVE ALSO INCLUDED A WIND ADVISORY FOR AREAS EAST OF NASHVILLE UNTIL 900 PM, GIVEN THAT THE SURFACE GRADIENT ACROSS OUR WESTERN COUNTIES WILL GRADUALLY WEAKEN BEHIND THE PASSAGE OF THE LINE OF STORMS, LEAVING THE STRONGEST WINDS EAST OF HERE. THE SURFACE MAP AT 21Z SHOWS A DEEP 987 MB LOW CENTERED NEAR ST. LOUIS, WITH THE COLD FRONT EXTENDING SOUTHWESTWARD INTO CENTRAL ARKANSAS THROUGH THE ARK-LA-TEX. .LONG TERM...LOW CENTER WILL CONTINUE ON ITS NORTHEASTWARD TRACK, ALTHOUGH WE WILL NEVER GET A TRUE FRONTAL PASSAGE, PER SE, EVEN THOUGH DEW POINTS WILL BE ABOUT 10 DEGREES LOWER TOMORROW THAN TODAY. WINDS WILL VEER TO THE SOUTHWEST OVERNIGHT, BUT WILL BACK AROUND TO THE SOUTH BY TOMORROW AFTERNOON IN ADVANCE OF THE NEXT WEATHER SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 69 52 75 / 90 10 20 40 CLARKSVILLE 49 67 54 75 / 90 10 20 40 CROSSVILLE 48 66 51 70 / 90 10 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND...DEKALB... FENTRESS...GILES...GRUNDY...JACKSON...MACON...MARSHALL... OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH...TROUSDALE... VAN BUREN...WARREN...WHITE...AND WILSON. SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DEKALB...FENTRESS...GILES...GRUNDY...JACKSON... LAWRENCE...MACON...MARSHALL...MAURY...OVERTON...PICKETT... PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN BUREN... WARREN...WHITE...WILLIAMSON...AND WILSON. TORNADO WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DICKSON...HICKMAN...HOUSTON...HUMPHREYS... LEWIS...MONTGOMERY...PERRY...ROBERTSON...STEWART...AND WAYNE. && ROSE
Hazardous weather outlook, Mar 9, 5:30 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT. ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO AND THREE...FRIDAY AND SATURDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. JLM
In the hours before
Local storm report, Mar 9, 4:59 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM NON-TSTM WND DMG 7 SE LAWRENCEBURG 35.17N 87.25W
03/09/2006 LAWRENCE TN TRAINED SPOTTER
LIMBS DOWN IN ROAD IN EAST AND SOUTHEAST LAWRENCE COUNTY.
&&
MASSIELocal storm report, Mar 9, 5:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 6 SE DICKSON 36.02N 87.30W
03/09/2006 DICKSON TN TRAINED SPOTTER
*** 2 INJ *** MOBILE HOMES DESTROYED WITH INJURIES ONE
HALF MILE NORTH OF HICKMAN DICKSON COUNTY LINE ON HIGHWAY
46.
&&
MASSIELocal storm report, Mar 9, 5:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 SE DICKSON 36.02N 87.30W
03/09/2006 DICKSON TN TRAINED SPOTTER
*** 2 INJ *** MOBILE HOMES DESTROYED WITH INJURIES ONE
HALF MILE NORTH OF HICKMAN DICKSON COUNTY LINE ON HIGHWAY
46.
&&
MASSIELocal storm report, Mar 9, 5:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LA VERGNE 36.00N 86.57W
03/09/2006 RUTHERFORD TN TRAINED SPOTTER
PHONE POLES BLOWN DOWN.
&&
MASSIELocal storm report, Mar 9, 5:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG SMYRNA 35.98N 86.52W
03/09/2006 RUTHERFORD TN TRAINED SPOTTER
SIDING BLOWN OFF HOUSE ALONG WEAKLEY ROAD
&&
MASSIELocal storm report, Mar 9, 5:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 NW MURFREESBORO 35.88N 86.43W
03/09/2006 RUTHERFORD TN TRAINED SPOTTER
POWERLINES AND POLES BLOWN DOWN ON BLACKMAN ROAD IN
BLACKMAN COMMUNITY.
&&
MASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:20 AM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 17 hr |
| Mar 9, 2:48 PM CST | Tornado Warning | OHX | Wayne | 57 min |
| Mar 9, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry | 44 min |
| Mar 9, 3:35 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Mar 9, 3:44 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| Mar 9, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| Mar 9, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 29 min |
| Mar 9, 4:10 PM CST | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Mar 9, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 34 min |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Mar 9, 4:26 PM CST | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Mar 9, 4:32 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| Mar 9, 4:35 PM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Mar 9, 4:37 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 38 min |
| Mar 9, 4:41 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 49 min |
| Mar 9, 4:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 34 min |
| Mar 9, 5:11 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Macon, Smith, Trousdale | 68 min |
| Mar 9, 5:22 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Mar 9, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.